alexa Biochemical manifestations of anti-tuberculosis drugs induced hepatotoxicity and the effect of silymarin.
Toxicology

Toxicology

Journal of Clinical Toxicology

Author(s): Tasduq SA, Peerzada K, Koul S, Bhat R, Johri RK

Abstract Share this page

Abstract In the present study, the biochemical manifestations of liver toxicity caused by co-administration of anti-TB drugs, rifampicin (RIF), isoniazid (INH) and pyrazinamide (PZA), in a sub-chronic mode (12 weeks), were investigated. Significant alterations were revealed in (a) increased levels of alanine aminotrasferase (ALT), aspartate aminotransferase (AST) and alkaline phosphatase (ALP) and a high bilirubin content in serum; (b) elevated lipid peroxidation (LPO), intracellular calcium [Ca(2+)](i) and CYP4502EI activity in liver; and (c) decreased glutathione (GSH) content, glutathione peroxidase (GPx) and catalase activities in liver. Silymarin reversed these abnormal alterations. The biochemical changes were supported by histological observations. This article was published in Hepatol Res and referenced in Journal of Clinical Toxicology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords